Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Apr 10, 2004, 12:17 PM MDT for Navajo County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 12:17 PM MDT (18:17 UTC)
- Expired
- Apr 10, 2004, 12:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 100 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 101817 SVRFGZ AZC017-101845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1118 AM MST SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA * UNTIL 1145 AM MST * AT 1112 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL NAVAJO COUNTY...OR ABOUT 8 MILES NORTHWEST OF SNOWFLAKE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 77 NEAR MILE MARKER 370 AT 1125 AM MST ONE INCH DIAMETER HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3471 11027 3453 11027 3450 10987 3473 10987 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:20 AM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 10, 10:20 AM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST SAT APR 10 2004 .SYNOPSIS...A VIGOROUS STORM SYSTEM WILL MOVE ACROSS ARIZONA TODAY BRINGING COOLER TEMPERATURES AND A CHANCE OF SHOWERS AND THUNDERSTORMS. COOL AND BREEZY CONDITIONS WILL LINGER ACROSS THE AREA SUNDAY. HIGH PRESSURE WILL RETURN FOR THE BEGINNING OF THE WORK WEEK BRINGING DRY AND WARMER WEATHER TO THE REGION. && .DISCUSSION... THE UPPER TROUGH NOW LOCATED TO OUR NORTH OVER UTAH WILL MOVE SLOWLY SOUTH TODAY AND TONIGHT. SURFACE COLD FRONT IS POORLY DEFINED...BUT APPEARS TO BE LOCATED ACROSS THE NORTHERN THIRD OF ARIZONA. ALONG AND AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING THIS MORNING. AN AREA OF WEAK DIV-Q FORCING WILL AID IN CREATING LIFT AND INSTABILITY THROUGH THE AFTERNOON OVER THE CWA. WE WILL UPDATE THE FORECAST TO INCREASE POPS SLIGHTLY OVER THE NORTHERN THIRD WITH THE COLD FRONT IN THE AREA. STILL EXPECTING A DECENT COVERAGE OF SHOWER AND STORM ACTIVITY LATER TODAY AND THIS EVENING ACROSS THE SOUTHEAST SECTIONS INCLUDING THE WHITE MOUNTAINS AND EASTERN RIM. AS THE CENTER OF THE UPPER LOW MOVES TO NEAR THE 4-CORNERS OVERNIGHT...SNOW LEVELS WILL FALL TO NEAR 7000 FEET OVER THE WHITE MTNS AND DOWN TO 6000 FEET OVER THE CHUSKAS. THESE AREAS COULD SEE AN INCH OR SO OF SNOW ACCUMULATION BY SUNDAY MORNING. COOL AND BREEZY WEATHER WILL CONTINUE FOR SUNDAY WITH AREAS LIKE FLAGSTAFF STRUGGLING TO GET OUT OF THE 40S. RIDGING WILL BUILD IN FROM THE WEST MONDAY WITH TEMPERATURES REBOUNDING 5-10 DEGREES. FOR THE EXTENDED...TUESDAY THROUGH FRIDAY...LOOKS LIKE A RIDGE IN THE MID TO UPPER LEVELS WILL BRING WARMER DAYTIME TEMPERATURES FOR TUESDAY AND WEDNESDAY. HOWEVER...AN APPROACHING TROUGH OVER THE PACIFIC WILL RESULT IN STRENGTHENING PRESSURE GRADIENTS ACROSS THE AREA AND A LITTLE COOLING FOR THURSDAY. WITH SPRING MIXING EXPECT BREEZY TO WINDY SOUTHWEST WINDS WEDNESDAY INTO FRIDAY. COULD BE ANOTHER SHOT AT SHOWERS BY NEXT WEEKEND AS THE PACIFIC TROUGH MOVES ACROSS ARIZONA. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JOHNDROW
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:31 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Apr 10, 12:40 PM MDT | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 35 min |
| Apr 10, 12:55 PM MDT | Tornado Warning | FGZ | Coconino | 35 min |
| Apr 10, 1:15 PM MDT | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 30 min |
| Apr 10, 1:50 PM MDT | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 25 min |
| Apr 10, 3:45 PM MDT | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.